Hi there I have just been put on Gabapantin for chronic migraine. I was told to come off the tramadol which helped the constant headache so apart from other heart and thyroid medication the Gabapantin is the only other pain relief I am on. I am to start the Gabapantin at 100 mg per day for three days, this is day two and gradually increase until I am on 300 x 3 times per day. Obviously I am nowhere near the dose and my headache is so severe. My question is, is it o.k. to take the occasional codeine whilst it is so severe until the Gabapantin kicks in or is there a reason why these two medications should not be taken together. I have taken paracetamol but they don't touch the pain. Thank you so much in anticipation
How are you? When taking codeine with gabapentin, additive or synergestic effect may be observed especially with elderly or debilitated patients. Strict monitoring is usually recommended for potentially excessive or prolonged central nervous system and/or respiratory-depression. It is best that you talk to your doctor about pain management prior to taking any medication. Complementary and alternative medicine such as biofeedback and acupuncture may also be done. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.